Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Suffering from anxiety, depression and erectile dysfunction. Taking fluvoxine. Can I take viagra?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2003
Answered : 2190 Questions
Question
Hi, I got marry six month back and I'm suffering erectile dysfunction, so I am planning to take Viagra, please suggest some good and less side effect tablets. My background is I have been suffering anxiety and depression since 7 years. Fist I consult in JSS Hospital in mysore and they suggested some medicine (name forgetton) after that I sifted to bangalore and I consult doctors in Nimans and they suggested fist three month buspirone after three month they suggested Nexito 10 Mg, I took nexito 10 MG nearly 21/2 years that time i was good due to errection problem they stopped and suggested Maxigline 200 MG but that time I was not happy and strated anxiety and dipression and again I changed doctor from Nimans to Manipal hospital, they strated Milnace 20 MG
but due to consipation problem they told me stop and suggested Fluvoxine 100 day and night and Duzela 40 MG night.
My question is Can I use Viagra for errection problem including this medicine

Now I am taking Fluvoxine 100 mg day and night and Duzela 40 MG night
Please suggest some medicine
Posted Sat, 9 Mar 2013 in Erectile Dysfunction
 
 
Answered by Dr. Jonas Sundarakumar 7 hours later
Hello and welcome to Healthcare Magic. Thanks for your query.

Many anti-depressants, especially SSRI anti-depresssants can have a side effect of causing sexual dysfunction. So, it is likely that your erectile dysfunction could have started as a result of the side effects of Nexito. Like you have mentioned, because of this, the medication had been subsequently changed to Maxigline, then Milnace and now, you are currently on Fluvoxine and Duzella.

While using the current combination of medication, you can safely use Viagra or similar medications for erectile dysfunction. I would suggest that Tadalafil (Megalis) would be a better option that Viagra (Sildenafil). This is because it has a longer duration of action and lesser side effects. Moreover, since the duration of action of Tadalafil is about 2 - 3 days, you don't have to take it daily also. Tadalafil (Megalis) comes in doses of 10 and 20 mg. It is better to start with 10 mg and if this is effective and comfortable, the same dose can be continued.

Wish you all the best.

Regards,
Dr. Jonas Sundarakumar
Consultant Psychiatrist & Sexologist
Above answer was peer-reviewed by
 
Follow-up: Suffering from anxiety, depression and erectile dysfunction. Taking fluvoxine. Can I take viagra? 1 hour later
Thanks for your Answer

I want to kwow whether Viagra is addictive medicine?
Can I use this life time (if I con't overcome from Erection problem)
Once I Stopped Fluvoxine and Duzella with suggestion Can I overcome from Erection problem and if it is possible please suggest some techniques to overcome this problem and My request keep the records secreatly that means should not show in website

thanks
 
 
Answered by Dr. Jonas Sundarakumar 16 hours later
Hello again,

Viagra is not an addictive medicine and is safe for short term use. However, there is no sufficient medical evidence about its safety for long term or continuous use.

But don't worry, since your erection problem is predominantly due to the anti-depressant medication, it is most likely to improve when the medication is reduced or stopped after some time.

One more option which can be considered is to change your anti-depressant medication to something which does not have such sexual side effects. There are certain anti-depressants like Bupropion, etc. which can be helpful in treating depression as well as help with sexual dysfunction also. But any change has to be done only after careful consideration and a detailed psychological evaluation. So, I would suggest that you discuss about this option with your doctor.

Wish you all the best.

Regards,
Dr. Jonas Sundarakumar
Consultant Psychiatrist & Sexologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor